Alert archive / Texas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 367, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 25, 1997, 4:27 PM CDT for Titus County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 25, 1997, 4:27 PM CDT (21:27 UTC)
- Expired
- Oct 25, 1997, 5:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Titus County, TX
The radar
The Shreveport radar (KSHV), 135 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 25, 12:30 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2771 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
613 WUUS1 KSHV 252128 RRA SVRSHV TXC449-252200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 427 PM CDT SAT OCT 25 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 500 PM CDT FOR THE FOLLOWING AREA... IN NORTHEAST TEXAS ...TITUS COUNTY AT 425 PM...DOPPLER RADAR IN SHREVEPORT INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF MT PLEASANT MOVING NORTHEAST NEAR 35 MPH. HAIL UP TO 1 INCH IN DIAMETER IS POSSIBLE WITH THIS STORM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. 6/5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 25, 3:48 PM CDT, 39 minutes earlier.
Area forecast discussion, Oct 25, 3:48 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 340 PM CDT SAT OCT 25 1997 TSTMS THIS AFTN ERUPTED ALG SVRL PREFNTL BANDS RATHER THAN ONE SQUALL LINE THUS FAR. THIS I BELIEVE HAS PREVENTED STORMS FROM REACHING FULL POTENTIAL AS THEY COMPETE FOR AVAILABLE MSTR. STILL...HAIL HAS BEEN RPTD FM SVRL STORMS. TWO PSBL FACTORS WHICH CUD STILL INTENSIFY. BRKS IN CLDS HAVE INCREASED INVOK STORMS ACRS SOUTH AR/NORTH LA. LEADING BAND CURRENTLY HAVING STGST STORMS MAY INDICATE THIS TREND. ALSO...SPD MAX THRU BASE OF TROF TO THE WEST MAY STILL PROVIDE AN EXTRA PUNCH. WIND SHIFT/CLRG ACTUALLY BEHIND DRY LINE...WHICH THE COLD FNT HAS NOT CAUGHT UP TO YET. WIND BEGIN TO SHIFT AT PRX. CLRG AFT DRYLINE FOR A FEW HRS BUT HIGH MSTR BEHIND FNT SO WILL BE LUKG AT CLDY SKIES ONCE AGAIN RTNG DURG MRNG. SECONDARY VORT TRAILING JET AND MAY SEE A FEW RW ON SUN...MAINLY EAST TX. OTHERWISE...CLDS AND GUSTY W-NW WINDS ALLOW FOR LITTLE RISE IN TEMPS ON SUN. 850 ZERO LINE INTO EXTREME NW LA SUN NITE SO WILL SEE NR FRZG TEMPS NW CWA. LUCKY MSTR JUST GETTING CLRD OUT BY THEN! MOSTLY SUNNY AND COOL ON MON. NGM SEEMED TO INITIALIZE BEST BUT WHERE DID IT GET SUCH LOW POPS?! SO AM JUST USING A GENERAL: MODEL BLEND. SHV 54/56/38/58 62-0 MLU 60/65/40/57 7310 VII
In the hours before
Local storm report, Oct 25, 1:53 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
152 PM CDT SAT OCT 25 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0131 PM ALBA TX 1 INCH HAIL
10/25/97 WOOD ALBA VOLUNTEER FIRE
DEPARTMENT REPORTED 1 INCH
HAIL ALONG WITH TREES ANDX
POWER LINES DOWN.
10Local storm report, Oct 25, 3:00 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT SAT OCT 25 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM 4 W TYLER TX 1/2 INCH HAIL REPORTED
10/25/97 SMITH NEAR THE TYLER AIRPORT
0245 PM 6 W DAINGERFIELD TX 1/4 INCH HAIL REPORTED
10/25/97 TITUS BY COOPERATIVE OBSERVER
21Local storm report, Oct 25, 3:02 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT SAT OCT 25 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM 4 W TYLER TX 1/2 INCH HAIL REPORTED
10/25/97 SMITH NEAR THE TYLER AIRPORT
0245 PM 6 W DAINGERFIELD TX 1/4 INCH HAIL REPORTED
10/25/97 TITUS BY COOPERATIVE OvBSERVER
21Local storm report, Oct 25, 3:22 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED AND UPDATED....
NATIONAL WEATHER SERVICE SHREVEPORT LA
322 PM CDT SAT OCT 25 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0131 PM ALBA TX 1 INCH HAIL
10/25/97 WOOD ALBA VOLUNTEER FIRE
DEPARTMENT REPORTED 1 INCH
HAIL ALONG WITH TREES AND
POWER LINES DOWN.
0200 PM 4 W TYLER TX .5 INCH HAIL
10/25/97 SMITH
0245 PM 6 W DAINGERFIELD TX 1 INCH HAIL
10/25/97 TITUS CORRECTION TO 1/4 INCH
PREVIOUS SENT.
0300 PM 5 N BATTIEST OK .5 INCH HAIL
10/25/97 MCCURTAIN
0320 PM WHITE OAK TX 1 INCH HAIL
10/25/97 GREGG
10Local storm report, Oct 25, 3:35 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
335 PM CDT SAT OCT 25 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM 3 N LONGVIEW TX 1.25 INCH HAIL
10/25/97 GREGG
10Local storm report, Oct 25, 3:37 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
335 PM CDT SAT OCT 25 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM 3 N LONGVIEW TX 1.25 INCH HAIL
10/25/97 GREGG
10The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 1:12 PM CDT | Severe Thunderstorm Warning | SHV | Wood | 48 min |
| Oct 25, 2:33 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Morris, Titus | 42 min |
| Oct 25, 3:02 PM CDT | Severe Thunderstorm Warning | SHV | Gregg | 43 min |
| Oct 25, 3:20 PM CDT | Severe Thunderstorm Warning | SHV | Marion | 40 min |
| Oct 25, 3:33 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 42 min |
| Oct 25, 3:40 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 50 min |
| Oct 25, 3:44 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 46 min |
| Oct 25, 4:16 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 44 min |
| Oct 25, 5:49 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.